worried about my liver
I was on Atripla and Ziagen since being diagnosed in 2006. ON May 18, 2012 my doctor switched me to silzentry and ebzicom because of the fear of Kidney damage from Atripla. I have had to stop taking selzentry because of side effects to my Liver. My doctor is putting me back on Atripla. Will Atripla now effect my liver because of the damage done by Selzentry? Very worried Pete
Hello Pete and thanks for posting.
I'm a bit confused- why did your doctor start you on a 4 drug treatment (with 3 NRTIs)? Initial treatments are recommended to include 2 NRTIs and a 3rd medication (like the efavirenz in Atripla). Selzentry is really not commonly thought to cause liver injury, but if other causes have been ruled out, it's reasonable to ponder a switch away from this medication.
If your doctor was concerned about your kidney function, the most conservative thing to do would have been to simply stop the most likely offending medication- tenofovir. This would have potentially permitted a regimen of abacavir (Ziagen), efavirenz and a simple substitution of 3TC for the FTC in Atripla. Such a regimen could be taken as the coformulation Epzicom with Sustiva, a two pill, once-daily.
I hope that helps, BY